View Full Version : Weaned off prednisone... Is that why I have my rash?
09-04-2007, 02:37 PM
:?: Just wondering but, Ive been off my prednisone for a couple months now. My doctor wanted me to slowly wean off. Now I am totally off it. I noticed that my malar rash has become more noticeable ever since Ive been off prednisone. Its redder and raised. Is that the reason? Or it is just the summer heat and sun causing it. :?:
09-04-2007, 08:35 PM
Prednisone does help with the inflammation of skin rashes in Lupus. Unfortunately, for many of us, when we decreased or discontinued our prednisone use, some of our symptoms returned and we had to go back on small doses of prednisone again.
If you've been in the sun, you could be seeing the results of that exposure. I guess that the answer to your questions is "yes", it could be both. I know that was not very helpful. :cry:
Peace and Blessings
09-06-2007, 03:18 PM
I was going to say exactly what Saysusie said - could be either of both!
09-07-2007, 12:51 PM
My rheumy prescribed me the prednisone, should I ask him to put me back on it. Maybe you said, a small does will help out the rash. My nephrologist suggested to the rheumy for me to stop the prednisone. So, Ive weaned down to none, and I think its been about 2 months without it. This is when I started to notice the difference in my rash. It became more red, scaly, and raised. But then again, like you said, it could be the sun as well. :? So confused. I know its such a minor problem, I should be content that my symptoms (aches, pains, and kidneys) are doing better. But the rash is a noticeable symptom where its seen from the outside. The aches and pains can be hidden.
09-07-2007, 08:37 PM
I totally know how you feel, Buddha. It's easy to say that you should be more focused on your kidneys, etc, and that the rash is minor; however, it's not so easy. When I was at my sickest, I couldn't work, I slept all day, the only things I could do to feel human were to cook and look cute. I mean, I started wearing makeup again, when I was most sick, because it made me feel more normal. Then, the prednisone (and maybe even the other meds?) made me have terrible acne all over my entire forehead, along with the malar rash and the round patches on my temples. I had never had a bad acne problem before, but have always had sensitive skin, and it seemed the only place I would have problems is on my face! So not fair! Especially when dealing with everything else!
So, I'm afraid I don't have suggestions for how else to help it other than experimenting with different products to help the symptoms. And you should probably keep your docs in the loop about how it's making you feel - they may decide to put you on a low dose of Prednisone again and try to wean you more slowly.
09-09-2007, 12:47 PM
I'm already so self-conscious about the rash on my face. Now I'm beginning to feel a little down and depressed and at the same time annoyed from all the looks and questions from people asking what's on my face?? :cry: :x
What should I do? Should I go to a dermatologist (would they know what to do with a lupus rash) or call my rheumie up to ask him to put me back on a small dose of prednisone?
Sorry for being so superficial about my rash problem. Its really getting me down. :cry:
The one person that always tries to make me feel better is my boyfriend. I'm blessed to have him. He tells me I'm beautiful all the time. It always makes me smile, but, inside and whenever I look in the mirror, I still want to cry.
Pretti in Pink
09-09-2007, 05:15 PM
I totally understand, it's a morale issue. Although I haven't had a rash, I remember when I had my moon face from all of the prednisone and people don't make it any easier. I hope you get help for it soon and begin to feel better about yourself.
09-10-2007, 05:58 PM
Just an update... I talked to my rheumie today. He referred me to a dermatologist. He sends all his lupus patients to him, so, at least I know he's familiar with the disease. I'm going to make an appointment first thing tomorrow. Keep your fingers crossed for me.
09-10-2007, 06:24 PM
Well I know you will have your appointment with a dermatologist but that was exactly what I was going to suggest you do. I started getting a face rash and my nephrologist told me to go see a dermatologist. I went and this is when the dermatologist put me on plaquenil and she also gave me a cream for my face. I do not know if you are already taking it or not but that could be a solution. Even though I really do not know how bad that drug is for you.
Let us know how it ends up.
09-10-2007, 07:00 PM
Hi Bubba89. Yes, my rheumie prescribed me plaquenil, Ive been taking it for about 7-8 months. Its supposed to help with the rash situation. I guess when I go to my dermatologist apt, he'll also give me a cream to use on my face. Has the cream been helping you? I just want the rash to get better. :cry:
09-11-2007, 11:44 AM
The good news is the cream did help me and when I had a rash it went away like immediately after I started using the cream and the plaquenil. Mine may not have been a severe as you have it either because it seems like I got it to go away fairly easy. Ever since the summer when I got it and began the new medications I have not had any other problems with the rash.
Well good luck. I know it's hard ecspecially when it effects your physical appearance. Let me know if the cream helps.
09-11-2007, 04:27 PM
Called for an appt and scheduled one for next tuesday. Amazing, I was afraid it would take a long time to get a dermatologist appt. Hope I get good results like you Bubba with the cream. :)
Its been gloomy and rainy for the past 2 days and I totally noticed the difference in my rash. Its back to the pink color and its not as raised as it was during the sunny days we've been having. 8) So, yes, the sun does play a huge part. But hopefully, the cream will help out too.
I've only been diagnosed about 1 1/2 years ago, so, I'm still learning about it all. Thanks to this wonderful forum, I'm slowly trying to understand. Still have lots to know.
09-13-2007, 02:57 PM
What cream are you guys talking about? I also use a cream on my face. It's called Metro cream. And there is another one too. I'm not sure of the name.
Anyways, when I finally got into my dermatologist, he said that I had what looked like a lupus rash and then said, no, it's more like rosacea. Whatever. Just get it to go away lol.
The cream helped and now I no longer use it. It's great. I was using it for a year. But now I'm beginning to see it coming back. Oh well. The doctor did do a biopsy of my skin, but I never found out what the results were or what he was looking for. Dumb on my part not to follow up huh?
Anyways, so many doctors are quick to dispell anything that seems remotely like lupus. And here I am being treated by a rheumatologist for lupus symptoms and the meds seem to do the trick. Go figure.
When I'm in the sun, my facial rash gets really really bad. Horrible. I hate the sun.
09-20-2007, 05:36 PM
I'm so sorry it was so long until I replied back to your question.
The cream my dermatologist gave me was Elidel.